Alert archive / Georgia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 84, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 31, 2012, 2:12 PM EDT for 4 counties in Georgia. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 31, 2012, 2:12 PM EDT (18:12 UTC)
- Expired
- May 31, 2012, 3:00 PM EDT
- In force
- 48 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Bryan County, GA, Chatham County, GA, Effingham County, GA, Liberty County, GA
The radar
The Charleston,SC radar (KCLX), 79 km from the middle of the area, began a volume at 18:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 6.2 hours before the alert went out and 163 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 50 J/kg
- Mixed-layer CIN
- -130 J/kg
- Mixed-layer LCL
- 1673 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- -68 m²/s²
- 0-3 km storm-relative helicity
- -37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
968 WUUS52 KCHS 311812 SVRCHS GAC029-051-103-179-311900- /O.NEW.KCHS.SV.W.0084.120531T1812Z-120531T1900Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CHARLESTON SC 212 PM EDT THU MAY 31 2012 THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL BRYAN COUNTY IN SOUTHEAST GEORGIA... WEST CENTRAL CHATHAM COUNTY IN SOUTHEAST GEORGIA... EXTREME SOUTH CENTRAL EFFINGHAM COUNTY IN SOUTHEAST GEORGIA... CENTRAL LIBERTY COUNTY IN SOUTHEAST GEORGIA... * UNTIL 300 PM EDT * AT 213 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM...8 MILES NORTHWEST OF RICHMOND HILL...MOVING NORTH AT 10 MPH. PREPARE NOW FOR THE FOLLOWING HAZARDS... DAMAGING WINDS IN EXCESS OF 60 MPH... HAIL UP TO QUARTER SIZE... * SOME LOCATIONS IN THE WARNING INCLUDE... RICHMOND HILL... PRECAUTIONARY/PREPAREDNESS ACTIONS... TAKE SHELTER AS THUNDERSTORMS APPROACH. REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS SAFE TO DO SO. && LAT...LON 3216 8141 3201 8121 3182 8135 3190 8155 TIME...MOT...LOC 1813Z 187DEG 7KT 3200 8143 $$
2 follow-up statements
920
WWUS52 KCHS 311830
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
230 PM EDT THU MAY 31 2012
GAC029-051-103-179-311900-
/O.CON.KCHS.SV.W.0084.000000T0000Z-120531T1900Z/
EFFINGHAM GA-LIBERTY GA-BRYAN GA-CHATHAM GA-
230 PM EDT THU MAY 31 2012
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR WEST CENTRAL CHATHAM...CENTRAL BRYAN...CENTRAL LIBERTY AND
EXTREME SOUTH CENTRAL EFFINGHAM COUNTIES...
AT 230 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM 8 MILES NORTHWEST OF DANIEL...MOVING
NORTH AT 10 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO PING PONG BALL SIZE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3193 8131 3185 8136 3188 8143 3191 8150
3197 8151 3216 8141 3201 8121
TIME...MOT...LOC 1830Z 194DEG 8KT 3203 8142
$$128
WWUS52 KCHS 311858
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
258 PM EDT THU MAY 31 2012
GAC029-051-103-179-311908-
/O.EXP.KCHS.SV.W.0084.000000T0000Z-120531T1900Z/
EFFINGHAM GA-LIBERTY GA-BRYAN GA-CHATHAM GA-
258 PM EDT THU MAY 31 2012
...THE SEVERE THUNDERSTORM WARNING FOR WEST CENTRAL CHATHAM...CENTRAL
BRYAN...CENTRAL LIBERTY AND EXTREME SOUTH CENTRAL EFFINGHAM COUNTIES
WILL EXPIRE AT 300 PM EDT...
AT 258 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM WHICH PROMPTED
THE WARNING HAD WEAKENED...THUS THE SEVERE THUNDERSTORM WARNING HAS
BEEN ALLOWED TO EXPIRE.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING HAS EXPIRED...THIS
THUNDERSTORM IS STILL CAPABLE OF PRODUCING GUSTY WINDS...SMALL
HAIL...FREQUENT LIGHTNING AND HEAVY RAINFALL. IF THE STORM
RESTRENGTHENS...ANOTHER SEVERE THUNDERSTORM WARNING MAY BE REQUIRED.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3193 8131 3185 8136 3188 8143 3191 8150
3197 8151 3216 8141 3201 8121
TIME...MOT...LOC 1858Z 194DEG 8KT 3209 8140
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 31, 10:36 AM EDT, 3 hours 36 minutes earlier.
Area forecast discussion, May 31, 10:36 AM EDT, 3 hours 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 1036 AM EDT THU MAY 31 2012 .SYNOPSIS... WEAK ATLANTIC HIGH PRESSURE WILL GIVE WAY TO A COLD FRONT MOVING THROUGH THE AREA FRIDAY NIGHT...FOLLOWED BY HIGH PRESSURE THROUGH THE WEEKEND. ANOTHER COLD FRONT WILL GRADUALLY ADVANCE INTO THE SOUTHEAST THROUGH THE FIRST HALF OF NEXT WEEK...AND HIGH PRESSURE COULD BUILD INTO THE REGION AGAIN AROUND MIDWEEK. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... LATE THIS MORNING...SHOWER ACTIVITY FROM EARLIER THIS MORNING HAS DIMINISHED AND MOSTLY CLEAR SKIES ARE IN PLACE ACROSS THE FORECAST AREA. TODAY...THE REGION WILL BE CAUGHT IN THE BROAD SW FLOW AHEAD OF AN ORGANIZING TROF BACK TO THE WEST. AT THE SURFACE...S TO SE FLOW WILL DOMINATE THE AREA...AND WITH EXCELLENT SURFACE HEATING INLAND SHOULD SET THE STAGE FOR A WELL DEVELOPED SEA BREEZE THIS AFTERNOON. AS FAR AS CONVECTIVE CHANCES ARE CONCERNED...THE THINKING CONTINUES TO FAVOR SE GA FOR ISOLATED SHOWERS/STORMS. THIS AREA HAS SOMEWHAT BETTER DEEP LAYER MOISTURE AND MODEL SOUNDINGS INDICATE THE POTENTIAL FOR MORE SURFACE BASED INSTABILITY. IN FACT...SOUNDINGS FOR SOUTHERN SC SHOW MUCH WARMER MID LEVELS AND ONLY LOW END CAPE VALUES AT BEST. ISOLATED SHOWERS/STORMS ARE EXPECTED TO START DEVELOPING ACROSS SE GA IN THE EARLY AFTERNOON AND WILL BE AIDED BY SPEED CONVERGENCE ALONG THE SEA BREEZE. FLOW IN THE 0-6 KM LAYER IS QUITE WEAK AND ANY STORMS THAT DO DEVELOP WILL EXHIBIT SLOW MOTION. THE OVERALL THREAT OF STRONG TO SEVERE STORMS IS LOW...BUT THERE IS A GOOD AMOUNT OF DRY AIR SUPPORTING DCAPE VALUES UPWARDS OF 1000 J/KG. SO...ANY STORMS THAT DEVELOP COULD PRODUCE SOME GUSTY WINDS. LOW LEVEL THICKNESSES ARE CONSIDERABLY HIGHER THAN WEDNESDAY...AND SUPPORTIVE OF HIGHS IN THE LOW TO MID 90S. THE PROGRESSIVE SEA BREEZE WITHIN THE BACKGROUND SOUTHERLY FLOW SHOULD PREVENT AREAS CLOSER TO THE COAST FROM FULLY REALIZING THE THICKNESS POTENTIAL...BUT STILL EXPECT AREA SUCH AS CHARLESTON AND SAVANNAH TO WARM INTO THE LOW 90S BEFORE COOLING BEHIND THE SEA BREEZE. && .SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/... TONIGHT...ANY ISOLATED EVENING CONVECTION IN THE SOUTHWEST ZONES WILL LIKELY DISSIPATE AS DIURNAL HEATING/INSTABILITY WANES AFTER SUNSET. A PROMINENT SHORTWAVE TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL BE STEADILY APPROACHING FROM THE WEST THROUGH EARLY FRIDAY MORNING...HOWEVER BEST FORCING AND DEEP MOISTURE WILL STILL BE WELL OUTSIDE OF THE FORECAST AREA BY DAYBREAK FRIDAY. FORECAST MODEL SOUNDINGS INDICATE LOW LEVEL MOISTURE BECOMING TRAPPED BENEATH THE INVERSION LATE TONIGHT...POSSIBLY SUPPORTING STRATUS AND LIGHT FOG DEVELOPMENT. LOW TEMPERATURES WILL AGAIN BE QUITE MILD...ONLY FALLING INTO THE UPPER 60S AND LOWER 70S. FRIDAY INTO FRIDAY NIGHT...AN APPROACHING UPPER TROUGH AND ASSOCIATED SURFACE COLD FRONT WILL SUPPORT SCATTERED TO BROKEN CONVECTION ESPECIALLY DURING THE AFTERNOON/EVENING. THERMODYNAMIC/ KINEMATIC PARAMETERS SUPPORT MULTICELL THUNDERSTORMS CAPABLE OF PRODUCING EPISODES OF DAMAGING WIND GUSTS AND LARGE HAIL. ACCORDINGLY...AREAS ALONG AND NORTH OF INTERSTATE 16 REMAIN IN A SLIGHT RISK FOR SEVERE THUNDERSTORMS...AND WE WILL CONTINUE TO ADDRESS THIS THREAT WITHIN THE HAZARDOUS WEATHER OUTLOOK. POPS REMAIN UNCERTAIN. WHILE THUNDERSTORMS COULD BECOME NUMEROUS...JUSTIFYING LIKELY OR HIGHER POPS...GUIDANCE HAS TRENDED TOWARD LOWER POPS...SUGGESTING THAT BEST COVERAGE OF THUNDERSTORMS WILL REMAIN NORTH OF THE REGION. FOR NOW...CAPPED HIGHEST POPS IN THE 40-50 PERCENT RANGE FRIDAY AFTERNOON INTO FRIDAY EVENING. SATURDAY...IN THE WAKE OF COLD FROPA A DRIER AIR MASS FEATURING DEWPOINTS IN THE MID 50S TO LOWER 60S WILL OVERSPREAD THE REGION. SOME GUIDANCE SUGGESTS THAT SUFFICIENT MOISTURE WILL PERSIST TO SUPPORT ISOLATED SHOWERS/THUNDERSTORMS ESPECIALLY WHERE SEA BREEZE CONVERGENCE DEVELOPS NEAR THE COAST. THIS SCENARIO JUSTIFIES NON-ZERO POPS...BUT GIVEN THE INCREASINGLY DRY/CAPPED ENVIRONMENT HELD POPS BELOW 15 PERCENT WITH NO EXPLICIT MENTION OF PRECIPITATION. TEMPERATURES SHOULD TOP OUT IN THE MID TO UPPER 80S. SATURDAY NIGHT SHOULD FEATURE BELOW NORMAL TEMPERATURES IN THE LOWER TO MID 60S. && .LONG TERM /SUNDAY NIGHT THROUGH WEDNESDAY/... THE UNSEASONABLY DRY AIR MASS WILL REMAIN IN PLACE SUNDAY. TEMPERATURES WILL RECOVER INTO THE UPPER 80S TO LOWER 90S... BUT DEWPOINTS WILL REMAIN IN THE UPPER 50S/LOWER 60S. POPS ARE ESSENTIALLY ZERO SUNDAY. NEXT WEEK...A BLOCKING PATTERN WILL DEVELOP...ALLOWING A LONGWAVE UPPER TROUGH TO AMPLIFY OVER THE EAST. THIS TROUGH WILL GRADUALLY PUSH A SLOW-MOVING SURFACE COLD FRONT INTO THE SOUTHEAST DURING THE FIRST HALF OF THE WEEK. THUS...INTRODUCED SLIGHT CHANCE POPS DURING THE MONDAY AND TUESDAY TIME FRAME...AND HIGHER POPS COULD EVENTUALLY BE REQUIRED FOR A PORTION OF THAT TIME PERIOD. EVEN AS HIGH PRESSURE EXPANDS FROM THE NORTH AROUND MIDWEEK...STRONG DRYING IS NOT INDICATED...AND LOW CHANCE POPS ARE JUSTIFIED. OVERALL...THIS PATTERN WILL NOT FAVOR ANY HOT/HUMID WEATHER...AND TEMPERATURES SHOULD REMAIN CLOSE TO OR EVEN SLIGHTLY BELOW NORMAL NEXT WEEK. && .AVIATION /15Z THURSDAY THROUGH MONDAY/... ODDS FAVOR VFR THROUGH MUCH OF THE 12Z TAF PERIOD. ISOLATED THUNDERSTORMS COULD DEVELOP IN THE KSAV VICINITY THIS AFTERNOON...THUS INTRODUCED CBS AND VCTS DURING THE 17Z-21Z PERIOD. LATE TONIGHT...LOW LEVEL MOISTURE COULD SUPPORT GROUND FOG AND/OR STRATUS WITH DEGRADED FLIGHT CATEGORIES...BUT PROBABILITY/FORECAST CONFIDENCE REMAIN INSUFFICIENT FOR A PESSIMISTIC FORECAST. EXTENDED AVIATION OUTLOOK...A COLD FRONT WILL CROSS THE REGION LATE FRIDAY AND FRIDAY NIGHT...LIKELY RESULTING IN BRIEF SUB-VFR FLIGHT CONDITIONS IN SHRA/TSRA. OTHERWISE...VFR. && .MARINE... TODAY...THE PRESSURE GRADIENT WILL BE RELATIVELY WEAK FOR THE START OF THE DAY...ALLOWING WIND FIELDS TO BE MOSTLY DRIVEN BY SEABREEZE DEVELOPMENT THIS AFTERNOON. TONIGHT...AS A STRONG COLD FRONT STEADILY PROGRESSES FROM THE WEST...SOUTH/SOUTHWEST FLOW WILL INCREASE ACROSS THE MARINE ZONES. DESPITE ANY WEAK SURGING AHEAD OF THE APPROACHING SYSTEM OVERNIGHT...WIND SPEEDS ARE STILL EXPECTED TO REMAIN 15 KT OR LESS...WITH SEAS NO MORE THAN 2 OR 3 FT. FRIDAY AND FRIDAY EVENING...A TIGHT SURFACE PRESSURE GRADIENT BETWEEN ATLANTIC HIGH PRESSURE AND AN APPROACHING COLD FRONT FROM THE WEST AND NW WITH SUPPORT S/SW WINDS IN THE 15-20 KT RANGE...CAUSING SEAS TO BUILD TO 3-5 FT. MARGINAL SMALL CRAFT ADVISORY WINDS COULD DEVELOP FRIDAY AFTERNOON INTO FRIDAY EVENING...BUT THE PROBABILITY REMAINS INSUFFICIENT TO JUSTIFY A SMALL CRAFT ADVISORY WITHIN THE EARLY THURSDAY MORNING FORECAST PACKAGE. MARINERS SHOULD REMAIN ALERT FOR THE POSSIBILITY OF STRONG TO SEVERE T-STORMS IN ADVANCE OF THE COLD FRONT...ESPECIALLY LATE FRIDAY INTO FRIDAY NIGHT. SATURDAY AND SUNDAY...WEAK HIGH PRESSURE WILL BUILD FROM THE WEST AS THE COLD FRONT PULLS FAR AWAY TO THE EAST AND SE. A LIGHT OFFSHORE WIND REGIME WILL PREVAIL...WITH NO MORE THAN WEAK SEA BREEZE CIRCULATION DEVELOPING EACH AFTERNOON. MONDAY AND TUESDAY...A SLOW-MOVING COLD FRONT WILL APPROACH FROM THE NORTH. SOUTH TO SOUTHWEST WINDS WILL PREVAIL. MONDAY...WINDS MAINLY 10 KT OR LESS WILL BE ACCOMPANIED BY 1-2 FT SEAS. TUESDAY...WINDS SHOULD INCREASE AND SEAS WILL BUILD...INTRODUCING A LOW PROBABILITY FOR SMALL CRAFT ADVISORY CONDITIONS. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...BSH SHORT TERM... LONG TERM... AVIATION... MARINE...
Hazardous weather outlook, May 31, 3:53 AM EDT, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 353 AM EDT THU MAY 31 2012 AMZ350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-042>045- 047>052-010800- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER- TIDAL BERKELEY- 353 AM EDT THU MAY 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SEVERE THUNDERSTORMS...A COLD FRONT WILL PUSH THROUGH THE REGION LATE FRIDAY AND FRIDAY NIGHT. AHEAD OF THE COLD FRONT...A FEW THUNDERSTORMS COULD BECOME SEVERE WITH DAMAGING WIND GUSTS AND LARGE HAIL FRIDAY AFTERNOON INTO FRIDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED TODAY.
In the hours before
Special weather statement, May 31, 1:35 PM EDT, 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 135 PM EDT THU MAY 31 2012 GAZ101-116-118-SCZ047-048-051-311815- BEAUFORT-COASTAL JASPER-EFFINGHAM-INLAND BRYAN-INLAND CHATHAM-INLAND JASPER- 135 PM EDT THU MAY 31 2012 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF EFFINGHAM...BRYAN... JASPER...CHATHAM AND BEAUFORT COUNTIES THROUGH 215 PM EDT... AT 133 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...NEAR BLOOMINGDALE...MOVING NORTHEAST AT 10 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... BLOOMINGDALE...GARDEN CITY...I-16/I-95 INTERCHANGE...MEINHARD... MELDRIM...MONTEITH...POOLER...PORT WENTWORTH...RINCON...SAVANNAH AIRPORT...STILLWELL...HARDEEVILLE AND PURYSBURGH... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... PENNY SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... CONTACT THE NATIONAL WEATHER SERVICE IN CHARLESTON TOLL FREE AT 1-888-383-2024 IF YOU OBSERVE SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS AND POWER LINES. REPORTS CAN ALSO BE SENT BY EMAIL TO CHS.SKYWARN@NOAA.GOV OR THROUGH TWITTER USING #WXREPORT. && LAT...LON 3241 8126 3228 8098 3205 8121 3214 8141 TIME...MOT...LOC 1735Z 213DEG 8KT 3216 8126 BSH
Local storm report, May 31, 1:54 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
154 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0152 PM HAIL PORT WENTWORTH 32.15N 81.18W
05/31/2012 E0.50 INCH CHATHAM GA PUBLIC
MULTIPLE REPORTS OF HAIL SMALLER THAN DIMES
&&
EVENT NUMBER CHS1200272
FWALocal storm report, May 31, 1:56 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
156 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0151 PM TSTM WND GST SAVANNAH AIRPORT 32.14N 81.20W
05/31/2012 M51 MPH CHATHAM GA ASOS
MEASURED WIND GUST OF 44 KNOTS AT SAVANNAH
INTERNATIONAL
&&
EVENT NUMBER CHS1200273
FWALocal storm report, May 31, 2:01 PM EDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
201 PM EDT THU MAY 31 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0157 PM HAIL PORT WENTWORTH 32.15N 81.18W
05/31/2012 E1.00 INCH CHATHAM GA PUBLIC
QUARTER SIZED HAIL AT INERSECTION OF HIGHWAY 30 AND
HIGHWAY 21 IN PORT WENTWORTH
&&
EVENT NUMBER CHS1200274
FWAThe office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 8:29 PM EDT | Special Weather Statement | CHS | Effingham | 61 min |
| May 30, 11:59 PM EDT | Special Marine Warning | CHS | 91 min | |
| May 31, 1:35 PM EDT | Special Weather Statement | CHS | Effingham | 40 min |
| May 31, 1:37 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Chatham, Effingham | 53 min |
| May 31, 3:54 PM EDT | Small Craft Advisory | CHS | 28 hr | |
| May 31, 4:01 PM EDT | Special Weather Statement | CHS | Long | 44 min |
| May 31, 4:29 PM EDT | Severe Thunderstorm Warning | CHS | Liberty, Long, McIntosh | 42 min |
| May 31, 5:53 PM EDT | Special Weather Statement | CHS | Candler | 52 min |
| May 31, 5:55 PM EDT | Special Weather Statement | CHS | Jenkins | 50 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.